Thunderstorm Wind, Pine
- When
- July 13, 5:00 AM CST
- Where
- Pine County, Hinckley
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.017, -92.933
There were scattered areas of tree damage. One home at 11454 Tower Road sustained major damage when it was moved 8 inches off its foundation and from two trees falling on it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
There were scattered areas of tree damage. One home at 11454 Tower Road sustained major damage when it was moved 8 inches off its foundation and from two trees falling on it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 13, 2:47 AM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 347 AM CDT TUE JUL 13 2004 .DISCUSSION...FORECAST FOCUS IS ON THUNDERSTORMS TODAY. MODELS IN DECENT AGREEMENT...THE ETA WAS A BIT SLOWER MOVING SURFACE FRONT THROUGH CWA TODAY...AND WAS FOLLOWED. THUNDERSTORMS HAVE BEEN MOVING THROUGH CWA...AND HAVE BEEN FIRING IN DIFLUENT AREA AHEAD OF UPPER TROUGH...IN AREA OF WEAK WARM AIR ADVECTION AND AHEAD OF LOW LEVEL BOUNDARIES. THESE STORMS ARE NOT NEAR AS STRONG AS THEY WERE EARLIER IN WESTERN MINNESOTA. MUCAPE VALUES HAVE DROPPED THIS MORNING WITH A BULLSEYE OF 1500 J/KG AT THE HEAD OF THE LAKE. 0-6KM BULK SHEAR IS 40-50KT. WILL DROP PARTS OF THE WATCH THAT WAS IN EFFECT UNTIL 7 AM...BUT CONTINUE EASTERN AREAS AS A FEW STRONG STORMS WILL STILL MOVE THROUGH AND THIS AREA IS MOST UNSTABLE. UPPER TROUGH DROPS SOUTHEAST TODAY..AND LOW LEVEL BOUNDARIES WILL CLEAR NW WISCONSIN BY LATE AFTERNOON. WILL TRY AND ADD SOME TIMING TO PRECIP TODAY. SOME AREAS WILL SEE A BREAK IN CHANCES FOR STORMS THIS MORNING. WILL WORD LIKELY POPS IN PARTS OF NORTHWEST WI THIS MORNING. WE WILL KEEP MENTION OF SHOWERS/STORMS ALL AREAS THIS AFTERNOON. TONIGHT...UPPER WAVE MOVES OUT AND WILL GO DRY AFTER SOME EVENING STORMS EASTERN AREAS. HIGH PRESSURE MOVES IN FOR WEDNESDAY AND WILL CONTINUE DRY FORECAST THROUGH THE DAY. HAVE USED A BLEND OF MOS GUIDANCE FOR TEMPERATURES. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. MELDE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 718 AM CDT MON JUL 12 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 718 AM CDT MON JUL 12 2004 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE NORTHLAND TODAY. DAMAGING WINDS WILL BE POSSIBLE. MORE THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT MAINLY NEAR THE CANADIAN BORDER. LOCALLY DENSE FOG WILL LINGER THIS MORNING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE SEVERE THREAT AREA INCLUDES AREAS EAST OF A LINE FROM ASHLAND TO HAYWARD IN NORTHWESTERN WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. MORE THUNDERSTORMS ARE EXPECTED FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH SHIMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 404 AM CDT TUE JUL 13 2004 MNZ019-025-033>038-WIZ001-006-130930- BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-N. AITKIN-N. CASS-PINE- S. AITKIN-S. CASS-S. ST. LOUIS/CARLTON- 404 AM CDT TUE JUL 13 2004 ...PART OF SEVERE THUNDERSTORM WATCH 618 CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 7 AM HAS BEEN CANCELLED FOR BURNETT AND DOUGLAS COUNTIES IN WISCONSIN...AND PINE...SAINT LOUIS...CARLTON...AITKIN...CASS AND CROW WING COUNTIES IN MINNESOTA. THUNDERSTORMS ARE STILL POSSIBLE...AND SOME MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. MELDE
The Duluth radar (KDLH), 107 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417176.